Posted by BarbaraCat on November 14, 2003, at 2:11:22
In reply to Re: Lamictal side effects » katia, posted by Flipsactown on November 12, 2003, at 20:24:18
> I am unipolar. I have been diagnosed as clinically depressed since 1991 due to chronic low back pain from a traffic accident. Prozac was great for relieving my depression and so was zoloft. I rotated between prozac and zoloft but as you probably have read or experienced they eventually poop out. Lamictal hopefully won't poop out. Does anyone have any experience whether lamictal poops out or not?
**In my experience it doesn't poop out the way we associate pooping out with SSRIs. I've been at my 125mg lam and 600mg lithium for 6 months. Prior to that I was at 75mg lam for over a year and it was holding steady until I had some very difficult stresses that destabilized me. BTW, even if you're not bipolar the word is that lithium/lamictal are excellent taken together. I find it a wonderful combo and have not had much success with either alone.
With Lam, you eventually reach a steady state but until you get there you know after a few weeks/months or so when you need to go higher in dose because you'll start feeling icky again.
With every increase there's a zippy little lift, verging on perky hypomania but then it subsides and becomes more centered. It's kinda like that first rush of being in love. Very heady and bubbly and fun but it sure can wear you down and leave you longing for some R&R. - Barbara